MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER

VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER
Model Number 5568
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing record was reviewed, there were no nonconformance related to this lot, therefore, supporting the device met material, assembly and performance specifications.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
It was reported: a 8fr trapliner device was used during a cto pci study case.During a cto pci procedure on the study subject it is reported that the balloon of an 8f trapliner "blew apart".No further complications were reported.Additional information received 24aug2020: at the balloon of an 8f trapliner "blew apart." the lesion was located in the proximal rca, had a j-cto score of 1, there was no calcium or tortuosity present, lesion length was 40 mm.The case was successful with timi score at the beginning of the case of 0 and at the end of the case.When the device was removed from the patient it was noted that the balloon had ruptured and looked like it had separated.It is unknown when the rupture happened during the case.The device was disposed of at the end of the case and was not retrieved.An 8fr guidecatheter was used.No part of the device was noted to be left in the patient.The patient was discharged the next day with no sequelae.
 
Additional Manufacturer Narrative
No product was returned to vsi/teleflex for investigation.Therefore, a returned product evaluation was not completed.A picture was sent by the account confirming the balloon rupture.The account was inquired on the details of balloon damage, confirmation on fragments of balloon left inside guide catheter or anatomy of patient and rated burst pressure used to inflate it.The account stated that it is unknown when the rupture of the balloon occurred.No part of the device was noted to be left in the patient.No response was received on the rated burst pressure used to inflate the balloon.Based on the information and no product evaluation, the most likely root cause of the issue is undeterminable.

Brand Name
TRAPLINER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis, mn
MDR Report Key10465430
Report Number2134812-2020-00054
Device Sequence Number19430808
Product Code DQY
UDI-Device Identifier20841156102149
UDI-Public(01)20841156102149
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2022
Device Model Number5568
Device Lot Number670611
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/07/2020
Supplement Date Received by Manufacturer08/07/2020
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight101